Calculators · Critical Care · Score
NEWS2 (National Early Warning Score 2)
Also called NEWS 2, early warning score, track and trigger
Royal College of Physicians aggregate score from six physiological parameters plus supplemental oxygen, with response thresholds.
Fill 8 more fields to see the result.
Formula and scoring
RR ≤8 = 3, 9–11 = 1, 12–20 = 0, 21–24 = 2, ≥25 = 3. SpO₂ scale 1: ≤91 = 3, 92–93 = 2, 94–95 = 1, ≥96 = 0. Scale 2: ≤83 = 3, 84–85 = 2, 86–87 = 1, 88–92 or ≥93 on air = 0, 93–94 on O₂ = 1, 95–96 on O₂ = 2, ≥97 on O₂ = 3. Oxygen = 2. SBP ≤90 = 3, 91–100 = 2, 101–110 = 1, 111–219 = 0, ≥220 = 3. Pulse ≤40 = 3, 41–50 = 1, 51–90 = 0, 91–110 = 1, 111–130 = 2, ≥131 = 3. CVPU = 3. Temp ≤35.0 = 3, 35.1–36.0 = 1, 36.1–38.0 = 0, 38.1–39.0 = 1, ≥39.1 = 2. Aggregate 0–4 low, 5–6 medium, ≥7 high; any single 3 = low–medium.
Exam and ward pearls
- New-onset confusion scores 3 on its own; supplemental oxygen adds 2 points.
When not to rely on it
- Reproduce the RCP charts unmodified and in colour in local documents (RCP condition of use).
Source
- Royal College of Physicians. National Early Warning Score (NEWS) 2: Chart 1 (scoring system) and Chart 2 (thresholds and triggers). London: RCP; 2017. Link
Formula and cut-offs checked against these sources on 8 Nov 2026. Educational tool for clinicians; it does not replace clinical judgement.
More Critical Care calculators
- 4Ts score for heparin-induced thrombocytopenia
- Anion gap, albumin-corrected anion gap and delta ratio
- BISAP score
- Braden Scale (pressure injury risk)
- Burn fluid resuscitation (Parkland / modified Brooke)
- Calculated serum osmolality and osmolar gap
- CIWA-Ar alcohol withdrawal scale
- Clinical Frailty Scale (CFS v2.0)